Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

CLL, small lumps on body, turning pink. On IV steroids to reduce lymph nodes. Treatment?

Hi, I am diagnosed with CLL with P17 & 11 deletion, I am currently given campath, with daily antibiotics , also recently had a 3 part iv of steroids to reduce lymphnodes . I am being considered for a mini allo currently. The last few days I have developed little ( less than 1/2 raised lumps all over, my oncolgist suggested that I see either a derm dr or my primary care dr, woke this morning with almost a total covering of these lumps, not itching but as they develop they turn pimk, I have taken some benydrel to see if that helps but am concerned. I also called the place that will be doing the mini allo but have not heard from them since yesterday morn.
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ayurveda Specialist 's  Response
1. as you are diagnosed with CLL, which means that blood count [anemia] as well as platelet count [thrombocytopenia] would be low [check with the values as low values could be the cause of pink lumps [hemorrhage due to easy bruising], and since your oncologist has suggested to see doctor of other specialty, probably they are not related to/with lymph nodes.
2. People with chronic lymphocytic leukemia [CLL] due to change in immune system are more likely to develop other cancers. [reason to check with dermatologist for any skin cancer [skin toxicity with chemotherapy drugs] or with primary care doctor to rule out any other pathology including fungal,viral, and bacterial infections].

i. since in CLL although lymphocytes are plenty but leukemic cells may not function well to fight infection and may interfere with the production of red blood cells (which carry oxygen) and platelets (which control bleeding), thus person is susceptible to variety of infection(s) [panctopenia]
ii. people with CLL are more prone to chickenpox infection and shingles,let your primary care doctor or specialist know as soon as possible.
iii. Campath (Alemtuzumab): with the use of the drug there is increased incidence of pancytopenia, check with laboratory values and ask to administer prophylaxis against Pneumocystis jirovecipneumonia (PCP) and herpes virus infections.
iv. apart from antibiotics and steroids you may need immune globulins to treat or prevent infection.
v. abnormal cells can accumulate in the skin, causing lumps (chloromas) [can ask with your oncologist]
vi. since not itching taking benadryl probably won't affect the outcome.
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor